Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jan 24, 2010, 7:42 AM CST for Pulaski County, Missouri. It took effect at Jan 24, 2010, 10:38 AM CST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 7:42 AM CST (13:42 UTC)
- In effect from
- Jan 24, 2010, 10:38 AM CST
- Expired
- Jan 25, 2010, 3:59 PM CST
- In force
- 29 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
278 WGUS43 KSGF 241342 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 742 AM CST SUN JAN 24 2010 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY. HEAVY RAINFALL SATURDAY NIGHT HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-250142- /O.NEW.KSGF.FL.W.0002.100124T1638Z-100126T2100Z/ /TBNM7.1.ER.100124T1638Z.100125T0000Z.100125T2100Z.NO/ 742 AM CST SUN JAN 24 2010 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM SUNDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 14.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA. $$
4 follow-up statements
645 WGUS83 KSGF 242157 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 357 PM CST SUN JAN 24 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL THAT FELL ACROSS THE REGION ON SATURDAY AND SATURDAY NIGHT HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-251257- /O.CON.KSGF.FL.W.0002.000000T0000Z-100126T2100Z/ /TBNM7.1.ER.000000T0000Z.100125T0000Z.100125T2100Z.NO/ 357 PM CST SUN JAN 24 2010 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 4:00 PM SUNDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER IS FORECAST TO RISE TO NEAR 14.2 FEET THIS EVENING.THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. * IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC AREA. $$
887 WGUS83 KSGF 250113 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 713 PM CST SUN JAN 24 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL THAT FELL ACROSS THE REGION SATURDAY AND SATURDAY NIGHT HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-251613- /O.EXT.KSGF.FL.W.0002.000000T0000Z-100127T0112Z/ /TBNM7.1.ER.100124T2100Z.100125T1200Z.100126T0112Z.NO/ 713 PM CST SUN JAN 24 2010 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 4:00 PM SUNDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC AREA. $$
204 WGUS83 KSGF 251316 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 716 AM CST MON JAN 25 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL SATURDAY NIGHT HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-260416- /O.CON.KSGF.FL.W.0002.000000T0000Z-100127T0112Z/ /TBNM7.1.ER.100124T2100Z.100125T1800Z.100126T0112Z.NO/ 716 AM CST MON JAN 25 2010 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM MONDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC AREA. $$
584 WGUS83 KSGF 252159 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 PM CST MON JAN 25 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL OVER THE WEEKEND THAT CAUSED RIVER LEVELS TO RISE. THE RIVER HAS FALLEN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-252229- /O.CAN.KSGF.FL.W.0002.000000T0000Z-100127T0112Z/ /TBNM7.1.ER.100124T2100Z.100125T0822Z.100125T1811Z.NO/ 359 PM CST MON JAN 25 2010 THE FLOOD WARNING IS CANCELLED FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 3:54 PM MONDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 13.0 FEET. * FELL BELOW FLOOD STAGE AT 12:11 PM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.8 FEET BY TOMORROW MORNING. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jan 24, 5:56 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 24, 5:56 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 556 AM CST SUN JAN 24 2010 ...UPDATE TO AVIATION... .DISCUSSION... THE INCREASING POTENTIAL OF A SIGNIFICANT WINTER STORM FOR THE UPCOMING WORK WEEK AND A RETURN OF BELOW NORMAL TEMPERATURES ARE THE FORECAST HIGHLIGHTS. SCATTERED RAIN SHOWERS CONTINUE TO DECREASE IN COVERAGE AND INTENSITY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. RAIN SHOWERS ARE EXPECTED TO END BY EARLY AFTERNOON ACROSS THE AREA WITH THE ARRIVAL OF A MID LEVEL DRY SLOT. AN UPPER TROUGH WILL CONTINUE TO LIFT NORTHEAST INTO THE UPPER MIDWEST DRAWING A COLDER AIR MASS SOUTH ON THE BACKSIDE OF THE UPPER LEVEL LOW. TODAY WILL LIKELY BE THE WARMEST OF THE NEXT 7 WITH THIS SHALLOW COLDER AIR MASS BEGINNING TO SETTLE INTO THE REGION TONIGHT AND LINGERING THROUGH THE UPCOMING WORK WEEK. THE FOCUS OF THE FORECAST THIS WEEK WILL BE ON THE TRACK OF AN UPPER LEVEL LOW PROGGED TO DIG INTO THE SOUTHWEST CONUS AND MOVE ACROSS THE SOUTHERN PLAINS AND THE MID AND LOWER MISSISSIPPI VALLEY. WHILE THIS FAR OUT IN TIME...MODELS WILL VARY WITH THIS TRACK FROM RUN TO RUN. HOWEVER...PATTERN RECOGNITION SPELLS TROUBLE WITH ACCUMULATING WINTER PRECIPITATION IN THE FORM OF FREEZING RAIN...SLEET AND SNOW POSSIBLE IN SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. FOR THIS FORECAST...HAVE FAVORED THE ECMWF/CANADIAN AND GFS ENSEMBLES AS OPPOSED TO THE SIGNIFICANT SOUTHWARD SHIFT OF THE OPERATIONAL GFS. CONFIDENCE REMAINS LOW ON THE INITIAL ONSET OF PRECIPITATION WHICH COULD BEGIN AS RAIN AS EARLY AS WEDNESDAY BUT CONFIDENCE IS BUILDING IN REGARDS TO ACCUMULATING WINTER PRECIPITATION ON THURSDAY AND FRIDAY WITH MODEL RUN TO RUN CONSISTENCY DURING THIS TIME FRAME. THE UPPER LOW IS ANTICIPATED TO KICK INTO THE PLAINS MID WEEK WITH WARM GULF MOISTURE ADVECTING INTO THE PLAINS AND OZARKS AHEAD OF THE LOW. A 1040MB SURFACE HIGH WILL GRADUALLY BUILD SOUTH FROM THE NORTHERN PLAINS REINFORCING A COLDER AND DRIER AIR MASS IN PLACE. BETWEEN THESE CLASHING AIR MASSES...A STRONG ZONE OF BAROCLINICITY WILL DEVELOP ACROSS THE OZARKS. WARM MOIST GULF AIR OVERRUNNING THE SHALLOW COLD DOME WILL LIKELY PRODUCE A VARIETY OF PRECIPITATION ACROSS THE AREA WITH THERMAL PROFILES GREATLY INFLUENCED BY THE SPRINGFIELD AND SALEM PLATEAUS. BASED UPON FORECAST SOUNDINGS AND PROGGED THERMAL PROFILES AND WITH THE THINKING THAT THIS BAROCLINIC BOUNDARY WILL HANG ALONG THE NORTHERN FLANKS OF THE PLATEAU ON WEDNESDAY BEFORE SHIFTING SOUTH ON THURSDAY...HAVE GONE WITH A FREEZING RAIN...SLEET AND SNOW MIX ON WEDNESDAY NORTH OF THE PLATEAUS WITH RAIN...FREEZING RAIN AND SLEET POSSIBLE ALONG THE SOUTHERN FLANKS OF THE PLATEAUS. AS DEEPER COLDER AIR ARRIVES ON THURSDAY...AREAS NORTH OF THE PLATEAUS ARE EXPECTED TO TRANSITION TO SLEET AND SNOW WHILE AREAS SOUTH COULD SEE A CONTINUATION OF FREEZING RAIN AND SLEET BEFORE THE ENTIRE AREA TRANSITIONS TO SNOW LATE THURSDAY NIGHT AND FRIDAY. THIS FAR OUT...THERMAL PROFILES ARE SUBJECTIVE AND PRECIPITATION TYPES AND AMOUNTS ARE CERTAINLY SUBJECT TO CHANGE WITH ADDITIONAL FORECASTS PROVIDING FURTHER DETAIL AS MESOSCALE CHARACTERISTICS BECOME MORE CERTAIN WITH TIME. STAY INFORMED THIS WEEK BY FREQUENTLY CHECKING THE FORECAST AND HAZARDOUS WEATHER OUTLOOKS BECAUSE SIGNIFICANT ACCUMULATING WINTER PRECIPITATION IS BECOMING MORE LIKELY ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. ANGLE && .AVIATION... A COLD FRONT HAD PUSHED ACROSS THE REGION BRINGING A WIND SHIFT TO THE NORTHWEST AND A CONTINUATION OF IFR CONDITIONS. IFR CEILINGS AND MVFR VISIBILITIES IN DRIZZLE AND FOG WILL PERSIST THIS MORNING BEFORE GRADUALLY LIFTING THIS AFTERNOON. A NORTHWESTLY FLOW AT THE SURFACE WILL CONTINUE INTO MONDAY AS SECONDARY COLD FRONT MOVES ACROSS THE REGION. MVFR TO VFR STRATUS WILL BE POSSIBLE LATER TONIGHT INTO MONDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 24, 5:01 AM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 501 AM CST SUN JAN 24 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 501 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. LOCALIZED FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS WILL BE POSSIBLE THIS MORNING MAINLY EAST OF MISSOURI HIGHWAY 65 AS RUNOFF CONTINUES FROM PREVIOUS RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE MOVING THROUGH THE SOUTHERN PLAINS AND THE LOWER MISSISSIPPI VALLEY WEDNESDAY NIGHT THROUGH FRIDAY WILL BRING THE POTENTIAL OF ACCUMULATING WINTER PRECIPITATION IN THE FORM OF FREEZING RAIN...SLEET AND SNOW TO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. WHILE CONFIDENCE IS LOW ON WHEN THE INITIAL WINTER PRECIPITATION WILL DEVELOP DUE TO THE LOW TRACK AND MESOSCALE THERMAL PROFILES...CONFIDENCE IS INCREASING THAT WINTER PRECIPITATION WILL IMPACT THE REGION NEXT WEEK ESPECIALLY THURSDAY AND FRIDAY. ADDITIONAL FORECASTS AND HAZARDOUS WEATHER OUTLOOKS SHOULD BE CLOSELY MONITORED THROUGH THE WEEK AS FORECAST DETAILS ARE FURTHER REFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Jan 24, 1:53 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 AM CST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLOOD 5 WNW GRAVOIS MILLS 38.34N 92.91W
01/24/2010 MORGAN MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED ON LOCUST ROAD ALONG LOCUST
CREEK
&&
AFOSTERLocal storm report, Jan 24, 6:27 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 AM CST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD 4 SSE FORDLAND 37.10N 92.92W
01/24/2010 WEBSTER MO DEPT OF HIGHWAYS
LOW WATER CROSSING FLOODED ON ROUTE Z
0400 AM FLOOD 2 SSW COMPETITION 37.45N 92.45W
01/24/2010 WRIGHT MO DEPT OF HIGHWAYS
LOW WATER CROSSING FLOODED ON ROUTE Z
0400 AM FLOOD 5 SSW MANES 37.31N 92.40W
01/24/2010 WRIGHT MO DEPT OF HIGHWAYS
LOW WATER CROSSING FLOODED ON ROUTE E
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 12:50 AM CST | Areal Flood Warning | SGF | Benton, Camden, Christian, Dallas, Dent, Douglas and 19 more | 11 hr |
| Jan 24, 12:00 PM CST | Areal Flood Warning | SGF | Camden, Dallas, Douglas, Greene, Howell, Laclede and 9 more | 6 hr |
| Jan 24, 5:45 PM CST | Areal Flood Warning | SGF | Dallas, Douglas, Greene, Howell, Ozark, Polk and 3 more | 15 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.